Alert archive / Texas / High Wind Watches in 2016

High Wind Watch 18, NWS Midland/Odessa, TX

October 18, 2016

NWS Midland/Odessa, TX issued this high wind watch at Oct 18, 2016, 2:04 PM CDT. It took effect at Oct 20, 2016, 1:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 18, 2016, 2:04 PM CDT (19:04 UTC)
In effect from
Oct 20, 2016, 1:00 AM CDT
Expired
Oct 19, 2016, 2:10 AM CDT
In force
Issued by
NWS Midland/Odessa, TX

The text

As transmitted.

423 
WWUS74 KMAF 181904
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
204 PM CDT TUE OCT 18 2016

...HIGH WIND WATCH IN EFFECT FOR GUADALUPE PASS WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

.NORTHEAST WINDS WILL INCREASE BEHIND A STRONG COLD FRONT THAT
WILL ARRIVE WEDNESDAY EVENING. EXPECT THESE WINDS MAINLY TO
AFFECT GUADALUPE PASS DURING THE MORNING HOURS OF THURSDAY BEFORE
DIMINISHING.

TXZ258-191000-
/O.NEW.KMAF.HW.A.0018.161020T0600Z-161020T1800Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
104 PM MDT TUE OCT 18 2016

...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

* TIMING...WEDNESDAY NIGHT INTO THURSDAY MORNING.

* WINDS...NORTHEAST 40 TO 50 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...WINDS WILL BE PARTICULARLY HAZARDOUS THROUGH GUADALUPE
  PASS. BE ESPECIALLY CAREFUL DRIVING IN THIS AREA AS ABRUPT
  CHANGES IN WIND OCCUR WHEN ROUNDING SHARP TURNS OR PASSING
  OBSTACLES AND COULD RESULT IN LOSS OF CONTROL OF VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

RHLUCHAN
1 follow-up statement
889 
WWUS74 KMAF 190710
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
210 AM CDT WED OCT 19 2016

...HIGH WIND WARNING IN EFFECT FOR GUADALUPE PASS OF WEST TEXAS
LATE TONIGHT THROUGH THURSDAY AFTERNOON...

.NORTHEAST WINDS WILL INCREASE BEHIND A STRONG COLD FRONT THAT
WILL ARRIVE THIS EVENING. EXPECT THESE WINDS MAINLY TO AFFECT
GUADALUPE PASS LATE TONIGHT THROUGH THE DAY THURSDAY.

TXZ258-192130-
/O.UPG.KMAF.HW.A.0018.161020T0600Z-161020T1800Z/
/O.NEW.KMAF.HW.W.0028.161020T0600Z-161020T2100Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
110 AM MDT WED OCT 19 2016

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT MDT TONIGHT TO 3 PM
MDT THURSDAY...

* TIMING...LATE TONIGHT THROUGH THURSDAY AFTERNOON.

* WINDS...NORTHEAST 40 TO 55 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...WINDS WILL BE PARTICULARLY HAZARDOUS THROUGH 
  GUADALUPE PASS. BE ESPECIALLY CAREFUL DRIVING IN THIS AREA AS 
  ABRUPT CHANGES IN WIND OCCUR WHEN ROUNDING SHARP TURNS OR 
  PASSING OBSTACLES AND COULD RESULT IN LOSS OF CONTROL OF 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Oct 18, 1:56 PM CDT, 8 minutes earlier.

Area forecast discussion, Oct 18, 1:56 PM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
156 PM CDT Tue Oct 18 2016

.DISCUSSION...

A cold front that pushed through this morning is currently stretched
along the Pecos River. Temperatures ahead of the front range from
the upper 80's to the mid 90's this afternoon while slightly
cooler conditions have settled in behind the boundary. As of 2 PM
Midland Intl has made it to 84 degrees and with a few more hours
of warming we will close in on the record of 91 set in 1995.

An UA trough will move across the West today and into the Plains
Wednesday. This system will send a stronger front down through the
area later tomorrow, but before it arrives look for yet another
record warm day. High temperatures will likely reach well into the
80's and 90's Wednesday afternoon. The Midland Intl record for
10/19 is 90 set in 1936. The front will arrive late evening with
strong northerly winds and even a slight chance for storms across
the far eastern Permian Basin and Lower Trans Pecos. Expect gap
winds to increase to near 50 mph through Guadalupe Pass early
Thursday morning so have issued a High Wind Watch for this area.

Much cooler air will settle in behind the front Thursday with
highs about 20 degrees below what we will see tomorrow. Surface
high pressure will be shoved east Friday as an upper level ridge
builds over the area from our west. Temperatures will moderate
over the weekend with highs back into the 80's. Expect mainly dry
conditions for most of the area into early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     59  89  58  72 /   0   0  20  10
Carlsbad                       48  86  50  71 /   0   0   0   0
Dryden                         65  90  64  74 /   0   0  10  20
Fort Stockton                  61  91  57  70 /   0   0  10  20
Guadalupe Pass                 59  80  48  63 /   0   0   0   0
Hobbs                          50  84  47  69 /   0   0   0   0
Marfa                          44  85  49  66 /   0   0  10  10
Midland Intl Airport           57  90  57  72 /   0   0  10  10
Odessa                         58  89  56  72 /   0   0  10  10
Wink                           52  90  56  73 /   0   0  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Watch from late Wednesday night through Thursday
     morning for Guadalupe Mountains.

&&

10/29
Hazardous weather outlook, Oct 18, 1:53 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
153 PM CDT TUE OCT 18 2016

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-191900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
153 PM CDT TUE OCT 18 2016 /1253 PM MDT TUE OCT 18 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A HIGH WIND WATCH IS IN EFFECT LATE WEDNESDAY NIGHT INTO THURSDAY
MORNING FOR STRONG NORTHEAST WINDS AT GUADALUPE PASS BEHIND A COLD
FRONT. MOTORISTS IN HIGH PROFILE VEHICLE SHOULD USE CAUTION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

High Wind Watches in Texas, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.